South Carolina, 2012Hail and Damaging Winds in South Carolina, September 29, 2012
September 29, 2012 · NWS CHS · 5 events in 2 counties and zones
A cold front produced thunderstorms as it swept through the southeast during the afternoon and evening hours. A few thunderstorms became strong as the front encountered a warm and moist atmosphere over southeast South Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front produced thunderstorms as it swept through the southeast during the afternoon and evening hours. A few thunderstorms became strong as the front encountered a warm and moist atmosphere over southeast South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 29, 3:41 PM EST, 14 minutes earlier.
Area forecast discussion, Sep 29, 3:41 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT SAT SEP 29 2012
.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH THE REGION TONIGHT AND WILL
BECOME STATIONARY IN THE VICINITY OF THE AREA SUNDAY. THIS FRONT
THEN LIFTS NORTHWARD AS A WARM FRONT MONDAY...AS LOW PRESSURE
TRACKS NORTH FROM THE GULF OF MEXICO. THE LOW PRESSURE WILL PUSH A
COLD FRONT INTO THE REGION AROUND TUESDAY...AND THIS FRONT COULD
STALL NEAR THE SOUTHEAST COAST THROUGH THE LATTER HALF OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AHEAD OF AN APPROACHING COLD FRONT...A BAND OF ENHANCED MOISTURE...
HEIGHT FALLS...0-6 KM BULK SHEAR AT LEAST 25-35 KNOTS AND
LINGERING INSTABILITY WILL SUPPORT NUMEROUS SHOWERS/THUNDERSTORMS
INTO THIS EVENING. WHERE BOUNDARY INTERACTIONS OCCUR...ISOLATED
THUNDERSTORMS COULD BRIEFLY INTENSIFY TO PRODUCE DAMAGING
MICROBURSTS AND/OR LARGE HAIL. HOWEVER...MLCAPES REMAINING BELOW
1000 J/KG AND 700-500 MB LAPSE RATES LESS THAN 6 C/KM SUGGEST THAT
THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN LIMITED INTO THIS
EVENING. WILL MAINTAIN THE ONGOING MENTION OF ISOLATED SEVERE
WEATHER UNTIL 9 PM WITHIN THE HAZARDOUS WEATHER OUTLOOK.
OVERNIGHT...COVERAGE/INTENSITY OF CONVECTION WILL WANE...AND THE
POTENTIAL FOR ANY ADDITIONAL THUNDERSTORMS WILL SHIFT OFF LAND
AREAS AND INTO COASTAL WATERS AFTER MIDNIGHT. GUIDANCE MAINTAINS A
BAND OF ENHANCED 850-500 MB RH OVER THE REGION...AND SHOWERS COULD
LINGER WELL INTO THE OVERNIGHT. THUS...MAINTAINED SLIGHT
CHANCE/CHANCE POPS OVERNIGHT.
IF THE WEAKENING/SLOWING COLD FRONT PUSHES INTO NORTHERN COUNTIES
OVERNIGHT...AND/OR IF SHOWERS/THUNDERSTORMS LEAVE BEHIND A
COOL...MOIST AND STABLE BOUNDARY LAYER...AREAS OF STRATUS AND FOG
COULD DEVELOP OVERNIGHT. HOWEVER...FORECAST CONFIDENCE REGARDING
THE COVERAGE/IMPACTS OF STRATUS/FOG REMAINS INSUFFICIENT FOR
INCLUSION WITHIN THE LATE AFTERNOON FORECAST PACKAGE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...THE COLD FRONT WILL LINGER NEAR THE SOUTHERN PERIPHERY OF
THE FORECAST AREA...WHILE A STRENGTHENING UPPER LOW ACROSS THE
LOWER MISSISSIPPI VALLEY SUPPORTS THE FORMATION OF A ROBUST
SURFACE LOW ALONG THE WESTERN GULF COAST. AS BOTH THE SURFACE AND
UPPER LEVEL SYSTEMS SLIP EAST/NORTHEAST...THE MEANDERING FRONT
WILL GRADUALLY BE PULLED NORTHWARD THROUGH THE FORECAST AREA LATE
IN THE DAY AND OVERNIGHT. NUMERICAL MODELS INDICATE A RIBBON OF
DEEP LAYER MOISTURE STRETCHING WEST/EAST ACROSS THE FORECAST
AREA...A RESULT OF SHORTWAVE ENERGY CAUGHT WITHIN THE CONFLUENT
REGION BETWEEN THE DEVELOPING UPPER LOW TO THE SOUTHWEST AND A
MUCH STRONGER LOW SYSTEM WELL TO THE NORTHEAST OVER THE NEW
ENGLAND STATES.
THERE IS SOME DISAGREEMENT BETWEEN THE 12Z NAM AND GFS SOLUTIONS
REGARDING PRECIPITATION COVERAGE...WITH THE DRIER NAM DEPICTING
A MORE TYPICAL DIURNAL CONVECTIVE PATTERN. ALTHOUGH THERE REMAINS
SOME UNCERTAINTY REGARDING FAVORED LOCATIONS FOR THUNDERSTORM
INITIATION AS THE DAY PROGRESSES...WILL CONTINUE TO INDICATE POPS
INCREASING INTO THE AFTERNOON HOURS INTO THE HIGH CHANCE TO LIKELY
RANGE. THE FORECAST AREA WILL FALL SOLIDLY WITHIN THE WARM SECTOR
OF THE APPROACHING SYSTEM...YET EXPECT THICKENING CLOUD COVER TO
MITIGATE TEMPERATURES SUNDAY AFTERNOON...PEAKING IN THE LOWER 80S.
SEVERE POTENTIAL STILL REMAINS LOW AT THIS TIME...CONSIDERING THAT
CLOUD COVER AND COOLER TEMPERATURES WILL LIMIT INSTABILITY.
MONDAY...THE SURFACE LOW WILL CONTINUE TO TRACK NORTH/NORTHEAST
INTO THE TENNESSEE VALLEY...WHILE A TRANSIENT WEDGE OF HIGH
PRESSURE AND COASTAL TROUGH TAKE SHAPE ACROSS THE CAROLINAS AND
SOUTHEAST STATES. MODELS ARE IN SOME AGREEMENT THAT A BAND OF
NEGATIVE VORTICITY ADVECTION COULD LIMIT PRECIPITATION
COVERAGE. HOWEVER...PREFER TO MAINTAIN POPS IN THE 30 TO 40
PERCENT RANGE...WITH BEST COVERAGE ACROSS INLAND LOCATIONS
CLOSEST TO AN APPROACHING COLD FRONT ASSOCIATED WITH THE SURFACE
LOW. TEMPERATURES WITHIN STRONG AND SOLID SOUTHERLY FLOW WILL PEAK
IN THE MID TO UPPER 80S.
TUESDAY...POOR MODEL CONSISTENCY REGARDING PRECIPITATION COVERAGE
WITH THE APPROACHING COLD FRONT LENDS SOME UNCERTAINTY TO THE POP
FORECAST FOR TUESDAY. THE MORE RAPID SYSTEM PROGRESSION DEPICTED
BY THE GFS SOLUTION LEAD TO A MORE NARROW WINDOW FOR
SHOWER/THUNDERSTORM COVERAGE. HOWEVER...AS WITH RAIN CHANCES ON
MONDAY...WILL KEEP SOLID CHANCE POPS IN THE UPPER 30 TO 40 PERCENT
RANGE CONSIDER SYNOPTIC LEVEL FRONTAL CONVERGENCE AND LINGERING
DEEP MOISTURE. TEMPERATURES WILL ONCE AGAIN PEAK IN THE MID 80S/
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODEL AGREEMENT AND FORECAST CONFIDENCE HAS INCREASED FOR THE FIRST
PART OF THE LONG TERM...THOUGH UNCERTAINTY STILL EXISTS FOR THE LATE
WEEK TIME PERIOD. STARTING TUESDAY NIGHT AND WEDNESDAY...THE DEEP
TROF/CLOSED LOW WILL QUICKLY LIFT OUT TO THE NORTHEAST AS THE
ATLANTIC RIDGE ATTEMPTS TO NOSE IN FROM THE EAST. AT THE
SURFACE...THE COLD FRONT WILL PUSH OFFSHORE THROUGH WEDNESDAY WITH
HIGH PRESSURE RETURNING TO THE SOUTHEAST THROUGH THURSDAY.
THEREAFTER...MODELS BEGIN TO DIVERGE MAINLY CONCERNING THE OFFSHORE
FRONT AND THE POTENTIAL FOR MOISTURE ASSOCIATED WITH IT TO PUSH BACK
NORTHWARD. THE GFS KEEPS THE MOISTURE AND PRECIP WELL TO THE SOUTH
WHILE THE ECMWF CONTINUES TO ADVERTISE PRECIP MOVING BACK IN FROM
THE SOUTH ON FRIDAY. I HAVE GONE WITH A DECREASING POP TREND THROUGH
THURSDAY...BUT STILL HANG ON TO LOW END POPS THROUGH LATE IN THE
PERIOD DUE TO THE INHERENT UNCERTAINTY. FORECAST HIGHS/LOWS FEATURE
TEMPS RUNNING A DEGREE OR TWO ABOVE NORMAL.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
EXPECT VFR CONDITIONS TO PERIODICALLY DETERIORATE TO MVFR LEVELS LATE
THIS AFTERNOON AND INTO THE EVENING AS SHOWERS AND THUNDERSTORMS
DEVELOP ACROSS THE AREA. CONVECTION INITIATION TIMING MAY NEED TO BE
ADJUSTED ONCE RADAR TRENDS BECOME BETTER ESTABLISH...BUT
OVERALL...EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP BY 20Z
WITH THE POTENTIAL FOR GUSTY WINDS...ESPECIALLY AT KCHS. AT
KSAV...THUNDERSTORM POTENTIAL APPEARS MORE LIKELY INLAND OF THE
TERMINAL...BUT AS INLAND BOUNDARIES INTERACT WITH THE
SEABREEZE...CONVECTION COULD WORK ITS WAY BACK TOWARD THE COAST.
LIGHT WINDS WILL CONTINUE TO VEER OVERNIGHT AS MID TO HIGH CLOUDS
RESIDE OVER THE AREA. CLOUD COVERAGE SHOULD HINDER FOG
FORMATION...BUT WITH PLENTY OF LOW LEVEL MOISTURE LINGERING FROM
CONVECTION...SCATTER LOW LEVEL STRATUS COULD DEVELOP PRIOR TO
DAYBREAK. HOWEVER...WILL STILL NEED TO MONITOR CLOUD COVERAGE OVERNIGHT
AS MODELS SHOW SUBSTANTIAL CLEARING JUST INLAND OF KCHS WHICH COULD
ACTUALLY ENHANCE FOG POTENTIAL.
EXTENDED AVIATION OUTLOOK...CONDITIONS WILL BECOME INCREASINGLY
UNSETTLED ON SUNDAY AND INTO EARLY NEXT WEEK...AS A FRONT STALLS
ACROSS THE REGION. PERIODIC RESTRICTIONS WILL BE POSSIBLE WITH
SHRA/TSRA DURING THIS TIME.
&&
.MARINE...
A WEAK PRESSURE PATTERN WILL ALLOW THE SEA BREEZE CIRCULATION TO
PREVAIL TO START. THEN...THE SURFACE PRESSURE GRADIENT COULD
TIGHTEN TONIGHT AHEAD OF AN APPROACHING COLD FRONT...AND S/SW
SYNOPTIC WINDS COULD INCREASE TO 10-15 KNOTS TONIGHT.
HOWEVER...OUTFLOW BOUNDARIES CREATED BY THUNDERSTORMS COULD ALTER
THE PRESSURE PATTERN...THUS THE WIND FORECAST REMAINS UNCERTAIN
TONIGHT. SEAS WILL REMAIN IN THE 1-3 FT RANGE TONIGHT.
MARINERS ARE ALERTED TO THE POTENTIAL FOR SOME STRONG T-STORMS
TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS COULD PRODUCE STRONG GUSTS EXCEEDING 30 KT...VERY HEAVY
RAINS/POOR VISIBILITY AND FREQUENT LIGHTNING STRIKES.
SUNDAY THROUGH WEDNESDAY...A LOW PRESSURE SYSTEM WILL ORGANIZE TO
THE WEST ON SUNDAY...EVENTUALLY LIFTING A WARM FRONT THROUGH THE
LOCAL WATERS INTO MONDAY. SOUTHERLY FLOW WILL PREVAIL UNTIL A
COLD FRONT MOVES ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. HIGH
PRESSURE WILL RETURN TO THE AREA BY MID WEEK. OVERALL...WINDS AND
SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...WITH SEAS
POSSIBLY PEAKING AROUND 5 FT BEYOND 20 NM.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...SPR
SHORT TERM...79
LONG TERM...BSH
AVIATION...SPR/JHP
MARINE...SPR/79
Hazardous weather outlook, Sep 29, 8:57 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT SAT SEP 29 2012
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-301400-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
957 AM EDT SAT SEP 29 2012
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND WILL PERSIST INTO TONIGHT. WHILE
WIDESPREAD SIGNIFICANT SEVERE WEATHER IS UNLIKELY...ISOLATED
THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS
TO 60 MPH AND HAIL AS LARGE AS QUARTERS BETWEEN 3 PM AND 9 PM.
CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR ADDITIONAL INFORMATION TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING LARGE
HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Sep 29, 1:56 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT SAT SEP 29 2012
SCZ045-292030-
INLAND BERKELEY-
256 PM EDT SAT SEP 29 2012
...THUNDERSTORMS WILL IMPACT LAKE MOULTRIE AND EASTERN LAKE MARION
BY 400 PM EDT...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK
SAFE HARBOR...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING 8 MILES WEST OF PRIOLEAU...MOVING EAST AT
25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
NORTHERN LAKE MOULTRIE...PINOPOLIS AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 35 MPH...
FREQUENT CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE AND EASTERN LAKE
MARION. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON
THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL
FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A
STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK
OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3344 8010 3340 7999 3325 7991 3317 8015
3324 8015 3339 8024 3344 8023 3346 8020
3346 8015 3348 8016 3350 8012
TIME...MOT...LOC 1854Z 272DEG 23KT 3335 8031Special weather statement, Sep 29, 3:07 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SAT SEP 29 2012
SCZ042-043-292030-
HAMPTON-INLAND COLLETON-
407 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 430 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...COLLETON...CROCKETVILLE...HAMPTON...
ISLANDTON...LAKE WARREN STATE PARK...MILEY...RUFFIN...VARNVILLE AND
WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3307 8083 3286 8075 3276 8121 3290 8123
TIME...MOT...LOC 2007Z 251DEG 20KT 3287 8110
JAQ
Special weather statement, Sep 29, 3:21 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT SEP 29 2012
SCZ044-045-292100-
DORCHESTER-INLAND BERKELEY-
421 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 500 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUSSELLVILLE TO
HUSSERTOWN...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER...LAKE MOULTRIE...
OLD SANTEE CANAL STATE PARK...PINOPOLIS AND SAINT STEPHEN.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE IMPACTING LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS
POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET
OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN
HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3331 7975 3308 8013 3326 8041 3327 8039
3327 8037 3328 8035 3327 8030 3330 8026
3335 8025 3347 8003
TIME...MOT...LOC 2020Z 301DEG 12KT 3338 8001 3324 8026
JAQSpecial weather statement, Sep 29, 3:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SAT SEP 29 2012
SCZ043-292115-
INLAND COLLETON-
445 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 515 PM EDT...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BELLS CROSSROADS...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COLLETON...ISLANDTON...RUFFIN AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3307 8062 3306 8060 3298 8055 3289 8093
3298 8099 3316 8071
TIME...MOT...LOC 2046Z 243DEG 18KT 3297 8089
JAQSpecial weather statement, Sep 29, 3:52 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT SAT SEP 29 2012
SCZ042-047-292130-
HAMPTON-INLAND JASPER-
452 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CUMMINGS...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GILLISONVILLE...GRAYS...
MCPHERSONVILLE AND YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3272 8114 3282 8103 3274 8085 3272 8085
3270 8083 3266 8087 3265 8086 3254 8096
TIME...MOT...LOC 2053Z 307DEG 8KT 3274 8105
JAQHail, Colleton
- When
- September 29, 3:55 PM EST to 3:56 PM EST
- Where
- Colleton County, 1.5 mi SSW of Ruffin
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.980, -80.810
A trained spotter reported nickel size hail that fell for a few seconds.
Thunderstorm Wind, Colleton
- When
- September 29, 4:05 PM EST to 4:06 PM EST
- Where
- Colleton County, 2.15 mi SSE of Smoaks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.050, -80.790
A 911 call center reported a tree down at Smyly road off of Mt Carmel Road.
Hail, Jasper
- When
- September 29, 6:35 PM EST to 6:36 PM EST
- Where
- Jasper County, Tarboro
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -81.150
A 911 call center reported quarter size hail.
Thunderstorm Wind, Jasper
- When
- September 29, 6:40 PM EST to 6:41 PM EST
- Where
- Jasper County, 0.9 mi SW of Tillman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.460, -81.110
A 911 call center reported a tree down and blocking both lanes of B and C Landing Road.
Thunderstorm Wind, Jasper
- When
- September 29, 6:55 PM EST to 6:56 PM EST
- Where
- Jasper County, 0.9 mi NW of Grahamville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.480, -80.980
A 911 call center reported a tree blocking both lanes of Bees Creek Road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Mississippi, September 29 to 30, 2012$152,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Texas, September 29, 2012$150,000 · 10 events
- Flash Flooding and Heavy Rain in Texas, September 29 to 30, 2012$100,000 · 6 events
- Flash Flood and Damaging Wind in Texas, September 29 to 30, 2012$50,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, September 29, 20126 events
- Flash Flood in Oklahoma, September 29, 20121 event
- Damaging Wind in South Carolina, September 29, 201250 kt wind · 1 event
- Damaging Wind in South Carolina, September 29, 2012$4,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413413, 413415, 413414, 413416, 413417.